Alert archive / Louisiana / Special Weather Statements in 2012
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Aug 7, 2012, 6:40 PM CDT for Franklin Parish, Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2012, 6:40 PM CDT (23:40 UTC)
- Expired
- Aug 7, 2012, 7:10 PM CDT
- In force
- 30 min
- Issued by
- NWS Jackson, MS
County Franklin Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 163 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 677 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 940 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
897
WWUS84 KJAN 072340
SPSJAN
LAZ023-080010-
FRANKLIN LA-
640 PM CDT TUE AUG 7 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
640 PM CDT TUE AUG 7 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 35 TO 45 MPH WINDS WAS
LOCATED 7 MILES NORTHWEST OF CROWVILLE AT 640 PM CDT...MOVING SOUTH
AT 10 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN CENTRAL FRANKLIN PARISH SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3222 9180 3225 9177 3231 9176 3233 9177
3234 9175 3233 9172 3235 9170 3236 9171
3239 9166 3240 9158 3211 9155 3211 9181
TIME...MOT...LOC 2340Z 359DEG 10KT 3230 9168
$$
BKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:51 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Aug 7, 3:51 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 351 PM CDT TUE AUG 7 2012 .SHORT TERM...A WEAK FRONTAL BOUNDARY HAS MOVED ACROSS THE AREA AND IS NOW LOCATED OVER SOUTHERN MISSISSIPPI THIS AFTERNOON. WEAK HIGH PRESSURE AND DRIER AIR HAS BUILT IN BEHIND THE FRONT WITH PWATS AROUND 1.1-1.2 INCHES OVER OUR NORTHERN COUNTIES. THE AIRMASS CONTINUES TO BE MORE MOIST OVER THE SOUTHERN COUNTIES WITH NEAR 2.0 INCH PWATS OVER THOSE LOCATIONS. ISOLATED THUNDERSTORMS HAVE DEVELOPED OVER THE AREA THIS AFTERNOON...BUT EXPECT THIS ACTIVITY TO QUICKLY DISSIPATE BY SUNSET. MOISTURE WILL INCREASE A BIT OVER AREAS SOUTH OF I-20 ON WEDNESDAY...WHILE DRY AIR CONTINUES OVER THE NORTHERN COUNTIES ONCE AGAIN. EXPECT MOST ACTIVITY TO REMAIN SUB-SEVERE ON WEDNESDAY...BUT AN ISOLATED STRONG STORM CANNOT BE RULED OUT. A FAIRLY STRONG UPPER TROUGH FOR THIS TIME OF YEAR AND ASSOCIATED FRONTAL BOUNDARY WILL APPROACH THE ARKLAMISS ON WEDNESDAY NIGHT. MOISTURE WILL INCREASE ALONG AND AHEAD OF IT WITH PWATS OVER THE DELTA UP AROUND 2.2 INCHES BY THURSDAY MORNING. THUNDERSTORMS MAY BE ONGOING IN THE DELTA THURSDAY MORNING AND DEVELOP OVER MUCH OF THE REMAINING AREAS THURSDAY AFTERNOON. THE THUNDERSTORM POTENTIAL WILL CONTINUE INTO THURSDAY NIGHT WITH THE PRESENCE OF THE UPPER TROUGH/BOUNDARY. THE MODELS INDICATE SUFFICIENT SHEAR/FLOW FOR STRONG TO SEVERE THUNDERSTORMS OVER THE AREA ON THURSDAY AND FRIDAY AFTERNOON...SO WILL BEGIN TO MENTION THE POSSIBILITY IN THE HWO. OTHER THAN SOME SLIGHT ADJUSTMENTS TO THE OVERNIGHT LOWS...DID NOT MAKE ANY CHANGES BEYOND THURSDAY NIGHT...SO WILL ATTACH THE PREVIOUS EXTENDED BELOW./15/ .PREVIOUS LONG TERM...THURSDAY THROUGH MONDAY...NOT MUCH CHANGE FROM THE PREV LONG TERM AS MED RANGE GUID CONTINUE TO SUPPORT A SIMILAR PATTERN FOR LATE WEEK AND THE WEEKEND. ACTUALLY...MODELS ARE IN BETTER AGREEMENT THAN LAST NIGHT...THUS THE EVOLUTION OF PRIMARY ELEMENTS CONTAIN HIGHER CONFIDENCE. ONE OF THE MAIN FEATURES OF INTEREST IS A LATE SUMMER COOL FRONT THAT NOW LOOKS TO PUSH WELL INTO THE CWA IF NOT THROUGH THE CWA BY EARLY SATURDAY. NW FLOW PATTERN WILL BE IN PLACE THROUGH THE WEEKEND WITH A FEW DISTINCT S/WV'S DRIVING THE MAIN WEATHER FEATURES. FIRST OFF ON THU-FRI THE CWA WILL BE LOCATED SOUTH OF THE SFC FRONT AND WITHIN THE LOW LEVEL THERMAL AXIS. THIS WILL SUPPORT EASILY MID 90 DEGREE TEMPS THU AFTERNOON. I WOULD LIKE TO WARM TEMPS MORE...BUT THERE ARE A FEW THINGS THAT THE MODELS ARE SHOWING THAT IS HOLDING ME BACK FROM BEING MORE AGGRESSIVE. FOR FRI...TEMPS WERE WARMED SOME 2-4 DEGREES TO KEEP IN LINE WITH WARMER READINGS JUST AHEAD OF THE SFC FRONT. AS FOR PRECIP/WX...THE FIRST S/WV LOOKS TO IMPACT THE CWA LATE THU AFTERNOON AND MOST LIKELY THU NGT. THERE LOOKS TO BE SOME LINGERING MID LEVEL DRY AIR OVER THE NW HALF OF THE CWA ON THU AND IT WILL LIKELY TAKE MOST OF THE DAY FOR THE APPROACHING S/WV TO PROVIDE SUFFICIENT LIFT TO ERODE THAT LAYER...THUS BETTER POPS ARE FOCUSED THU EVE/NGT WHICH IS IN LINE WITH LATEST GFS. QUICKLY ON THE HEALS OF THE FIRST S/WV WILL BE A MORE POTENT WAVE THAT IS MORE PHASED WITH THE LONG WAVE TROUGH AXIS THAT WILL STRETCH FROM THE GREAT LAKES DOWN THROUGH THE LOWER MS VALLEY. THIS WILL PROMOTE ADDITIONAL STORM DEVELOPMENT FRI...ESPECIALLY ACROSS THE SOUTH HALF WHERE DEEPEST MOISTURE LOOKS TO EXIST. THE ABOVE MENTIONED LONG WAVE TROUGH WILL BE THE DRIVING FORCE THAT LOOKS TO PUSH A COOL FRONT WELL INTO THE CWA FOR LATE FRI NGT/SAT. DON'T EXPECT "COOL" AIR...BUT THE CHANGE IN AIRMASS SHOULD KNOCK THE EDGE OFF THE HEAT AS HIGH WILL BE MORE FROM THE UPPER 80S TO LOWER 90S INSTEAD OF THE MID 90S. ADDITIONALLY...DRIER AIR WILL MOVE IN AND SFC DEWPTS LOOK TO FALL WELL INTO THE 60S. THIS WILL ALSO SUPPORT SLIGHTLY COOLER NIGHTS WITH LOWS RANGING FROM 65-70 FROM SAT-MON MORNINGS. OVERALL...THIS SHOULD BE SOME 3-5 DEGREES BELOW AVG ALONG WITH LESS HUMIDITY. QUITE NICE FOR EARLY AUG. /CME && .AVIATION...SCATTERED CLOUDS EXPECTED THROUGH THE REMAINDER OF THE AFTERNOON WITH BASES GENERALLY RANGING FROM 4 TO 6 KFT. ANTICIPATE ISOLATED SHOWERS AND STORMS AROUND THROUGH EARLY EVENING AS WELL...BUT THINKING IS THAT MOST STATIONS SHOULD REMAIN DRY WITH PERHAPS HIGHEST RELATIVE CHANCES OF ACTIVITY AROUND NMM/MEI. WINDS WILL GENERALLY TEND TO BE FROM THE NORTH THROUGH EARLY EVENING BEFORE GOING CALM WITH THE POTENTIAL FOR PATCHY LATE NIGHT MIST (ESPECIALLY IN ANY AREAS THAT GET RAINFALL). FOR TOMORROW THE MAIN AFTERNOON RAIN CHANCES SHOULD BE LIMITED SOUTH OF INTERSTATE TWENTY. /BB/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 71 96 73 92 / 13 20 17 41 MERIDIAN 70 96 71 94 / 13 16 14 47 VICKSBURG 71 95 71 92 / 13 18 22 41 HATTIESBURG 73 97 74 94 / 19 45 14 47 NATCHEZ 72 94 73 92 / 14 40 16 46 GREENVILLE 69 95 74 92 / 6 6 36 47 GREENWOOD 69 95 73 93 / 6 5 29 49 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 15/BB
Hazardous weather outlook, Aug 7, 2:13 PM CDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 213 PM CDT TUE AUG 7 2012 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 081915- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 213 PM CDT TUE AUG 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY SCATTERED STRONG TO LOCALLY SEVERE STORMS WILL BE POSSIBLE THURSDAY AFTERNOON THROUGH FRIDAY EVENING AS A COLD FRONT GRADUALLY HEADS TOWARD AND EVENTUALLY THROUGH THE REGION. THE MOST INTENSE THUNDERSTORMS COULD CONTAIN WIND GUSTS UP TO 60 MPH AS WELL HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND HEAVY DOWNPOURS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED LATE THURSDAY THROUGH FRIDAY...BUT IS OTHERWISE NOT EXPECTED THROUGH NEXT MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 50
In the hours before
Special weather statement, Aug 7, 3:38 PM CDT, 3 hours 2 minutes before
LAZ007-072140-
MOREHOUSE LA-
338 PM CDT TUE AUG 7 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
338 PM CDT TUE AUG 7 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED OVER BEEKMAN AT 339 PM CDT...MOVING SOUTHWEST AT 10 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN WESTERN MOREHOUSE PARISH SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3278 9206 3281 9206 3300 9196 3298 9170
3267 9167 3269 9198 3270 9198 3270 9206
3274 9206 3276 9207
TIME...MOT...LOC 2039Z 025DEG 8KT 3291 9189
MMESpecial weather statement, Aug 7, 6:40 PM CDT, 0 minutes before
LAZ023-080010-
FRANKLIN LA-
640 PM CDT TUE AUG 7 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
640 PM CDT TUE AUG 7 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 35 TO 45 MPH WINDS WAS
LOCATED 7 MILES NORTHWEST OF CROWVILLE AT 640 PM CDT...MOVING SOUTH
AT 10 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN CENTRAL FRANKLIN PARISH SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3222 9180 3225 9177 3231 9176 3233 9177
3234 9175 3233 9172 3235 9170 3236 9171
3239 9166 3240 9158 3211 9155 3211 9181
TIME...MOT...LOC 2340Z 359DEG 10KT 3230 9168
BKThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:15 PM CDT | Special Weather Statement | JAN | Franklin | 30 min |
| Aug 6, 7:24 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Franklin | 51 min |
| Aug 6, 7:33 PM CDT | Special Weather Statement | JAN | Madison | 32 min |
| Aug 6, 8:00 PM CDT | Special Weather Statement | JAN | Catahoula | 30 min |
| Aug 6, 8:56 PM CDT | Special Weather Statement | JAN | Catahoula | 29 min |
| Aug 7, 3:38 PM CDT | Special Weather Statement | JAN | Morehouse | 62 min |
Nearby
Special Weather Statements in Louisiana, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.